Facebook Pixel
EmpowHER Guest

Ketorolac Tromethamine and Cataract surgery complications

By Anonymous April 14, 2010 - 8:26am
Rate This

Last Thursday, April 8, 2010 I had a Cataract removed. Since then I have had blurred vision, some floaters and some light flashes. Saw my Doc yesterday and he took me off the Ketorolac Tromethamine. Just wondering if anyone has any information or the same issues? My biggest fear is not regaining sight to what it was before the surgery.

Add a Comment3 Comments

EmpowHER Guest

Usually the main symptoms of cataract include reduced night vision,appearance of glare or halos etc. But if we are treated in the early stage means even corrective glass can used for this. But if it is advanced stage only surgery can give you good solution. But it has no pain & only few days to take recover from it.I will share you more information

June 3, 2014 - 2:33am
EmpowHER Guest

I was prescribed Acular for a severe fibromyalgia flare that lasted almost 3 months and nothing my Pain Management Dr. prescribed had helped. I was prescribed Acular and by the 2nd day I noted a considerable decrease in pain and by the end of day 4 the pain was gone. I finished up the 5 day treatment and 4 days post treatment am still pain free. If you would like to know about side effects of this medication visit here http://www.internationaldrugmart.com/acular.html

January 21, 2014 - 11:50pm

Hi, Anon,

Welcome to EmpowHer. I'm very glad you wrote. Let's see what we can figure out.

Here is what I learned on one cataract site:

The cataract surgery recovery period is generally short, requiring about two to six weeks for the eye to heal. Some patients experience improved vision the day of cataract surgery, while others may need to wait about a week before clear visual results become noticeable.

That tells me that your eyes are still in their healing period, and that you may continue to see improvement.

Here is what drugs.com (a very good drug reference site) says about Ketorolac Tromethamine:

Toradol (the brand name for ketorolac tromethamine), a nonsteroidal anti-inflammatory drug, is used to relieve moderately severe, acute pain. It is prescribed for a limited amount of time (no more than 5 days for adults and as a single dose for children), not for long-term therapy.

Most important fact: Toradol can cause serious side effects, including ulcers and internal bleeding. Never take it for more than 5 days.

Anon, how long had you been taking this medicine? Were you having severe pain? Did it help?

These are the listed side effects:
Diarrhea, dizziness, drowsiness, headache, indigestion, nausea, stomach and intestinal pain, swelling due to fluid retention

I don't see anything there, except perhaps the dizziness or headache, that might affect your sight.

Here is the page I am referring to:


Did the doctor give you eye drops? Are you still using them?

There is a condition called posterior capsule opacity (PCO), which can cause your vision to be cloudy or blurry after cataract surgery. It is a hazy membrane behind your newly implanted lens. Here is a page of information about it:


Anon, what did your doctor say about your blurred vision, floaters and light flashes? Did he think they were a side effect of the Ketorolac Tromethamine? Does he expect these symptoms to clear up by themselves? Do you have another follow-up appointment scheduled with him?

April 15, 2010 - 8:52am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Cataract Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!